Welcome, Guest
Username: Password: Remember me

TOPIC: Aphantasia & antipsychotic medication

Aphantasia & antipsychotic medication 4 months 4 days ago #39228

  • Fernthefrog4
  • Fernthefrog4's Avatar
  • Offline
  • New Aphantasiac
  • Posts: 1
  • Thank you received: 1
  • Karma: 0
I only have aphantasia when I'm on antipsychotic medication. Before I was ever on antipsychotic medication I used to be able to visualise and day dream in vivid colour etc. but after several years of being on antipsychotic medication I noticed how it was now all black when I closed my eyes. Only when I dream I can see visual images. However, there was a period of when I was off my antipsychotic medication for a year and I noticed my ability to visualise and day dream vividly started to come back. My dreams where even more vivid. Unfortunately I had to go back on antipsychotic medication and it's gone all black again/I cannot visualise.

I'm wondering whether there is a link between a lack of dopamine and aphantasia?
The administrator has disabled public write access.
The following user(s) said Thank You: ussfa344

Aphantasia & antipsychotic medication 3 months 1 week ago #39262

  • moyer
  • moyer's Avatar
  • Offline
  • Junior Aphantasiac
  • Posts: 131
  • Thank you received: 30
  • Karma: 5
I have never been on an antipsychotic, but I have anecdotal evidence of them being kept on hand during psychedelic trips. The idea is that if the trip is too intense, they can essentially shut it off with the antipsyche.

You story mirrors this idea, but would seem to indicate that the mental imagery you experienced before antipsyche is activated by the same mechanism that activates psychedelic hallucinations. I have always felt that they might be related/the same, but I think there is research showing they are different mechanisms.

Then again, maybe your pre med mind was utilizing the hallucination mechanism and that is what the antipsyche shut down. I do not know how all the chemicals work obviously, but I enjoy trying to figure this all out.
The administrator has disabled public write access.
The following user(s) said Thank You: Fernthefrog4
Time to create page: 0.126 seconds